Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 11, 2021Putnam County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 11, 2021, 5:04 PM EDT for Putnam County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 5:04 PM EDT (21:04 UTC)
Expired
Jun 11, 2021, 5:30 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Wind
40

County Putnam County, GA

The radar

The Robins AFB radar (KJGX), 55 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

466 
WWUS82 KFFC 112104
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
504 PM EDT Fri Jun 11 2021
 
GAZ060-072-073-112130-
Putnam GA-Baldwin GA-Jones GA-
504 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM...
NORTHWESTERN BALDWIN AND NORTHEASTERN JONES COUNTIES UNTIL 530 PM
EDT...

At 503 PM EDT...a strong thunderstorm was centered near Ethridge, or 
11 miles southwest of Eatonton...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Meriwether, Ethridge, Resseaus Crossroads, Plant Harlee Branch,
Stanfordville and Blountsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3305 8338 3315 8357 3317 8356 3317 8355
      3320 8354 3325 8352 3328 8333 3317 8328
TIME...MOT...LOC 2103Z 272DEG 17KT 3318 8347 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 11, 3:51 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 11, 3:51 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
351 PM EDT Fri Jun 11 2021

.SHORT TERM /Tonight through Saturday Night/...

Convection has become more widespread as expected given the
daytime heating destabilization coupled with the PVA along the
southern extent of the persistent upper low. Given the marginal
instability and weakly sheared env, thinking most development will
stay as general thunder intensity though a few have shown some
strong outflows and cannot rule out isolated severe. Overnight we
should expect some isolated showers or thunderstorms and possible
patchy fog in the morning from any spots having received heavier
precip.

For Saturday have confined likely pops to mainly central GA with
decreased chances to the north and west as main trough axis and
deeper moisture gets a bit farther push SE. Temps Saturday
afternoon look to moderate about 5 deg warmer than today in much
of the north and parts of the west given overall less convective
coverage and some drier mid/upper level columns advecting
southward.

Baker

&&

.LONG TERM /Sunday through Friday/...

A "cold" front will enter our CWA on Sunday, but given the abundant
moisture across the SE, it will take until Monday for the mid and
lower levels to dry out. When it finally does though, northern
Georgia will see some relief from the humidity for a few days with
minimum RH values dropping into the low 40s and upper 30s by
Wednesday as NW flow dominates the long term. The same can't be said
about south and central Georgia as the humidity returns to the area
toward the late part of the next week. Afternoon thunderstorms will
likely stay south of Macon as warm humid air gets pushed up from the
gulf again on Thursday.

This warm moist air will be driven by a potential tropical
disturbance. Both the EURO and the GFS are indicating that
conditions could be favorable to fire up the tropics, but given how
far out the forecast is there is still a great deal of uncertainty.
Regardless of development or not, the dry spell will likely be
broken late next week as the flow becomes more southerly.

Vaughn

&&

.AVIATION...
18Z Update...
Some lingering high end MVFR to low end VFR stratocu at 2500-3500
ft this afternoon with scattered showers and thunderstorms with
greatest chance generally now through 00z. Any TSRA could have VRB
gusts or 3-4SM vsbys. Some lingering showers or isolated storms
could persist this evening or overnight. MVFR cigs should return
after about 08z tonight for most sites. Showers and thunderstorm
chances pick up again tomorrow but should be overall a bit less
coverage. Winds mainly out of SW to west 8-10 kts this afternoon,
decreasing some overnight then NW 6-9 kts for Saturday.

//ATL Confidence...18Z Update...
Medium on overnight precip coverage/potential.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  90  68  90 /  30  50  40  30
Atlanta         70  89  70  89 /  40  40  20  30
Blairsville     66  84  63  85 /  40  30  20  40
Cartersville    69  88  68  90 /  50  20  10  30
Columbus        71  90  71  92 /  50  60  30  30
Gainesville     70  88  69  88 /  30  30  20  40
Macon           70  91  69  91 /  30  60  40  30
Rome            70  90  69  91 /  40  20  20  30
Peachtree City  69  88  69  89 /  40  50  20  30
Vidalia         73  90  72  88 /  30  70  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....Vaughn
AVIATION...Baker
Hazardous weather outlook, Jun 11, 11:55 AM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1155 AM EDT Fri Jun 11 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1155 AM EDT Fri Jun 11 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will be possible across North and Central
Georgia today into tonight. Widespread severe weather is not
expected, but an isolated strong to severe storm could occur. The
primary threats will be heavy rain, frequent lightning, and a few
strong winds gusts in any stronger storms that occur.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

There will be a chance of thunderstorms across north and central
Georgia Saturday and Sunday, then mainly confined to parts of
central Georgia Monday through Wednesday. The greatest chance will
be during the afternoon and evening hours. A few stronger
thunderstorms cannot be ruled out on any of these days, however no
organized or widespread severe weather is expected. The primary
threat from any thunderstorms will be frequent lightning, gusty
winds and brief heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 11, 3:15 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EDT Fri Jun 11 2021

GAZ074-084-111945-
Wilkinson GA-Washington GA-
315 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 345 PM EDT...

At 315 PM EDT...a strong thunderstorm was centered near Oconee, or
10 miles east of Irwinton...moving east at 30 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Tennille and Oconee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3279 8278 3280 8280 3281 8280 3279 8287
      3280 8303 3287 8306 3294 8280 3287 8275
TIME...MOT...LOC 1915Z 268DEG 26KT 3284 8300

WIND...50MPH
Special weather statement, Jun 11, 3:35 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
335 PM EDT Fri Jun 11 2021

GAZ110-112000-
Telfair GA-
335 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
400 PM EDT...

At 335 PM EDT...a strong thunderstorm was near Workmore, or 12 miles
south of McRae...moving east at 20 mph.

  HAZARD...Winds up to 40 mph and frequent lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder...you are close
           enough to be struck by lightning.

Some locations in the path of this storm include
Lumber City, Towns and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3187 8306 3198 8289 3201 8275 3200 8272
      3196 8269 3192 8265 3192 8268 3191 8268
      3190 8269 3190 8270 3186 8276 3186 8278
      3185 8279 3183 8279
TIME...MOT...LOC 1935Z 262DEG 19KT 3189 8294

WIND...40MPH
Special weather statement, Jun 11, 4:15 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
415 PM EDT Fri Jun 11 2021

GAZ078-089-090-112045-
Chattahoochee GA-Harris GA-Muscogee GA-
415 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...SOUTHERN HARRIS
AND MUSCOGEE COUNTIES UNTIL 445 PM EDT...

At 414 PM EDT...a line of strong thunderstorms was along a line
extending from Mountain Hill to Ladonia Alabama to near
Hurtsboro Alabama...and moving east at 40 mph.

  HAZARD...Winds up to 40 mph and frequent lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder...you are close
           enough to be struck by lightning.

Some locations in the path of these storms include
Columbus, Waverly Hall, North Fort Benning, Bibb City, Upatoi, Fort
Benning/lawson Army Air Fld, Goat Rock Lake, Ellerslie, Laurel Hills,
Green Island Hills, Vista Terrace, Cataula, Columbus Metropolitan
Airport, Rose Hill, Mountain Hill, Eelbeck/West Fort Benning, Benning
Hills, Avondale, Benning Park and Fortson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3275 8514 3271 8469 3256 8469 3239 8472
      3223 8492 3225 8492 3226 8489 3230 8494
      3233 8501 3238 8497 3239 8499 3239 8497
      3243 8496 3245 8500 3252 8500 3258 8507
      3264 8511 3266 8509 3269 8512 3274 8511
TIME...MOT...LOC 2014Z 274DEG 38KT 3272 8504 3245 8510 3232 8530

WIND...40MPH
Special weather statement, Jun 11, 4:41 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
441 PM EDT Fri Jun 11 2021

GAZ113-112100-
Toombs GA-
441 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TOOMBS COUNTY UNTIL 500
PM EDT...

At 440 PM EDT...a strong thunderstorm was centered near Ohoopee, or
near Reidsville...moving east at 20 mph.

  HAZARD...Winds up to 40 mph and frequent lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder...you are close
           enough to be struck by lightning.

Some locations in the path of this storm include
New Branch, Johnson Corner and Ohoopee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3214 8220 3213 8219 3209 8220 3201 8221
      3206 8234 3221 8224 3221 8220 3218 8219
      3216 8218
TIME...MOT...LOC 2040Z 284DEG 17KT 3213 8222

WIND...40MPH
Special weather statement, Jun 11, 4:48 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
448 PM EDT Fri Jun 11 2021

GAZ102-112115-
Stewart GA-
448 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STEWART COUNTY UNTIL 515
PM EDT...

At 448 PM EDT...a strong thunderstorm was over Omaha, or 15 miles
west of Lumpkin...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Omaha, Charles, Sanford, Louvale and Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3195 8496 3198 8496 3198 8504 3200 8507
      3202 8505 3206 8506 3209 8504 3213 8506
      3218 8501 3220 8496 3221 8498 3222 8498
      3219 8478 3192 8490
TIME...MOT...LOC 2048Z 284DEG 12KT 3214 8505

WIND...40MPH
Special weather statement, Jun 11, 5:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
504 PM EDT Fri Jun 11 2021

GAZ060-072-073-112130-
Putnam GA-Baldwin GA-Jones GA-
504 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM...
NORTHWESTERN BALDWIN AND NORTHEASTERN JONES COUNTIES UNTIL 530 PM
EDT...

At 503 PM EDT...a strong thunderstorm was centered near Ethridge, or
11 miles southwest of Eatonton...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Meriwether, Ethridge, Resseaus Crossroads, Plant Harlee Branch,
Stanfordville and Blountsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3305 8338 3315 8357 3317 8356 3317 8355
      3320 8354 3325 8352 3328 8333 3317 8328
TIME...MOT...LOC 2103Z 272DEG 17KT 3318 8347

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:41 PM EDTSpecial Weather StatementFFCCoweta34 min
Jun 11, 3:08 PM EDTSpecial Weather StatementFFCClayton, Fayette22 min
Jun 11, 3:15 PM EDTSpecial Weather StatementFFCWashington30 min
Jun 11, 3:35 PM EDTSpecial Weather StatementFFCTelfair25 min
Jun 11, 4:15 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee30 min
Jun 11, 4:41 PM EDTSpecial Weather StatementFFCToombs19 min
Jun 11, 4:42 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee33 min
Jun 11, 4:48 PM EDTSpecial Weather StatementFFCStewart27 min
Jun 11, 5:09 PM EDTSpecial Weather StatementFFCMarion, Webster36 min
Jun 11, 5:11 PM EDTSpecial Weather StatementFFCHouston34 min
Jun 11, 5:19 PM EDTSpecial Weather StatementFFCBaldwin26 min
Jun 11, 5:32 PM EDTSpecial Weather StatementFFCWilkinson28 min
Jun 11, 5:40 PM EDTSpecial Weather StatementFFCWashington35 min
Jun 11, 5:51 PM EDTSpecial Weather StatementFFCWilkinson24 min
Jun 11, 6:03 PM EDTSpecial Weather StatementFFCJohnson27 min
Jun 11, 6:15 PM EDTSpecial Weather StatementFFCLaurens30 min
Jun 11, 6:39 PM EDTSpecial Weather StatementFFCJohnson36 min
Jun 11, 7:07 PM EDTSpecial Weather StatementFFCEmanuel23 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.